Communion Of Dreams


I blame the Prednisone.

You know, this whole thing made a lot more sense at 3:43 this morning.

To quote from a favorite character*: “Let me ‘splain. [pause] No, there is too much. Let me sum up.”

I recently gave an example of the . . . creative froth, let’s call it . . . that I always live with. I think particularly when I am in the middle of a creative endeavor this stuff is a lot closer to the surface, as I am now with working out all the characters, setting, plot, et cetera for the prequel to Communion of Dreams. It’s like the barrier between the conscious and subconscious parts of my brain becomes . . . thinner. Connections become easier.

Here’s an example of what I mean:

A number of my friends are or were cops. Last week I was amused by the video going around which was a fan-made movie of an oddball webcomic called “Axe Cop.” Here it is:

Bizarre, eh? Most of my friends thought so. I thought it was hilarious.

Anyway, at about 3:42 this morning I woke up from a dream. Just *Boom* – wide awake. It’s the damned Prednisone (I’m taking another course of it for ongoing efforts with my rib/lung pain) – a common side effect, and one which seems to be hitting me harder this time around than previously.

I had been dreaming. About an “accidental cop.” Someone who had been a cop previously, but then had moved on. The situation developed that he was drafted back into being a cop. Think Rick Deckard being convinced to resume detective work in Blade Runner.

Well, upon waking, in just a few short moments, I developed a whole backstory to the dream, ideas on characters, plot for future development, et cetera. I toyed for a moment with the idea of pitching it as a screenplay, perhaps TV pilot.

Madness, of course. And I realized that when I woke up more completely. But thinking it through, I came to the conclusion that what happened was something of this kind of progression:

  • Cop.
  • Ex-cop.
  • Axe Cop.
  • Accidental Cop.

I blame the Prednisone. And a strong manic swing.

Jim Downey

*Inigo, of course, whom I have discussed previously in relation to my own history.

About these ads

4 Comments so far
Leave a comment

One day, Maddie was being uncharacteristically rude. June asked, “Maddie, what happened to the ‘pleases’ and ‘thank yous’?”

Maddie: “PREDNISONE!”

Comment by Barry

Hehehehehehehe!

Comment by James Downey

I also use prednisone. I find that when my immune system is suppressed even a little, I have more energy and more mental stamina for creative projects, and anything else I need to do.

Comment by braonthree

Interesting. I don’t think I have seen this effect reported elsewhere – and I was honestly surprised by it this time around. Be curious to see if others have experienced it as well.

Comment by James Downey




Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s



Follow

Get every new post delivered to your Inbox.

Join 168 other followers

%d bloggers like this: